Alert archive / Florida / Flash Flood Warnings in 2008
Flash Flood Warning 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this flash flood warning at Jul 12, 2008, 11:59 PM EDT for Pasco County, Florida. It was in force for 61 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2008, 11:59 PM EDT (03:59 UTC)
- Expired
- Jul 13, 2008, 1:00 AM EDT
- In force
- 61 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Pasco County, FL
The radar
The Tampa radar (KTBW), 70 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 12:17 AM EDT | HEAVY RAIN 3.35 | 2 Sse Hudson, FL | STREET FLOODING AND 3.35 INCHES OF RAIN IN ONE HOUR IN BAYONET POINT. |
| Jul 13, 12:35 AM EDT | FLOOD | 3 Se New Port Richey, FL | PASCO FIRE RESCUE REPORTED ON GOING STREET FLOODING AT SR 54 AND SEVEN SPRINGS BLVD. |
| Jul 13, 12:51 AM EDT | FLASH FLOOD | 2 Sse Hudson, FL | BETWEEN 6 TO 8 INCHES OF STANDING WATER ALONG WITH STREET FLOODING AT BAYONET POINT. |
| Jul 13, 1:10 AM EDT | FLASH FLOOD | 3 Se New Port Richey, FL | PASCO FIRE RESCUE REPORTED ONGOING SIGNIFICANT FLOODING WITH VEHICLES UNDER WATER NEAR SR 54 AND SEVEN SPRINGS BLVD. ALSO NEAR 19TH STREET SOUTH OF NEW PORT RICHIE VEHICLES WERE STRANDED IN RISING WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 4.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1224 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KTBW 130401 FFWTBW FLC101-130500- /O.NEW.KTBW.FF.W.0003.080713T0359Z-080713T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1159 PM EDT SAT JUL 12 2008 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN PASCO COUNTY IN FLORIDA. LOCATIONS AFFECTED INCLUDE... NEW PORT RICHEY. HUDSON. HOLIDAY. JASMINE ESTATES. * UNTIL 100 AM EDT * AT 1151 PM EDT...TRAINED WEATHER SPOTTERS REPORTED FLOODING AND RAINFALL RATES OF 3.02 INCHES OVER NEW PORT RICHIE IN THE LAST HOUR FROM A THUNDERSTORM OVER THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. MOVE TO HIGHER GROUND NOW. RESIDENTS LIVING ALONG STREAMS AND CREEKS...SHOULD TAKE PRECAUTIONS NOW TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS...OR WATERS OF UNKNOWN DEPTH...BY FOOT OR BY AUTOMOBILE. DO NOT USE CRUISE CONTROL DURING TORRENTIAL RAINS. IT COULD CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE IF HYDROPLANING OCCURS. DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN && LAT...LON 2836 8270 2834 8264 2818 8262 2818 8279 $$ 22
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 9:03 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 12, 9:03 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 903 PM EDT SAT JUL 12 2008 .DISCUSSION...ALOFT A RIDGE WAS OVER THE WESTERN GULF WITH A BROAD LOW OFF THE SE U.S. COAST. A SURFACE TROUGH ALONG THE GA/FL BORDER AND A RIDGE ACROSS SOUTHERN FL WILL MAINTAIN LIGHT WESTERLY LOW LEVEL FLOW ACROSS THE AREA AS THEY SHIFT SOUTHWARD SOME OVERNIGHT. THE BULK OF THE AFTERNOON CONVECTION HAS EXITED TO THE SOUTH BUT WIDELY SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE DRIFTING IN FROM THE NORTH. THE 00Z TBW RAOB CAME IN WITH A PWAT OVER 2 INCHES AS DID JAX. TAE WAS SLIGHTLY DRIER WITH 1.8 INCHES. CURRENT GRIDS AND FORECAST HAVE CONVECTION TRENDING DOWN BEFORE RAMPING BACK UP LATE NIGHT TO SCATTERED TO NUMEROUS. THIS SEEMS REASONABLE AND WILL NOT DO ANY UPDATES. && .AVIATION...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THIS EVENING WILL PRODUCE LOCAL MVFR CIGS AND VSBYS...OTHERWISE VFR CONDITIONS THROUGH THE NIGHT. THUNDERSTORMS WILL REDEVELOP LATE TONIGHT/SUNDAY MORNING AND WILL SPREAD OVER MANY TERMINALS WILL MVFR CIGS/VSBYS...WITH THE STRONGER STORMS PRODUCING LIFR CIGS/VSBYS. && .MARINE...WINDS TO STAY WEST THE REST OF THE NIGHT IN THE 5-10 KT RANGE. MAIN MARINE CONCERN WILL BE NEAR/IN THUNDERSTORMS WITH HIGHER WINDS & SEAS WITH DANGEROUS CLOUD TO WATER LIGHTNING. NEXT FORECAST OUT AROUND 930 PM WITH LITTLE CHANGE. && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && RKR/EO/TB
Hazardous weather outlook, Jul 12, 4:02 AM EDT, 19 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 402 AM EDT SAT JUL 12 2008 FLZ039-042-043-048>052-055>057-060>062-065-122015- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 402 AM EDT SAT JUL 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS EARLY TODAY WILL BECOME NUMEROUS IN THE AFTERNOON AND EARLY EVENING HOURS. MAIN HAZARDS WILL BE POTENTIAL FOR HEAVY RAIN...DEADLY CLOUD TO GROUND LIGHTNING AND WIND GUSTS OF UP TO 50 MPH. AN ISOLATED SEVERE THUNDERSTORM OR TWO ARE POSSIBLE. ...FLOOD IMPACT... HEAVY RAIN WILL ACCOMPANY THE STRONGEST CELLS WHICH WILL BRING LOCALIZED FLOODING...ESPECIALLY OVER INTERSECTIONS AND LOW LYING AREAS WITH POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED SUNDAY...THEN CONTINUING SCATTERED AFTERNOON THUNDERSTORMS THROUGH THE END OF THE WORK WEEK. THE MAIN HAZARDS WILL AGAIN BE HEAVY RAIN...DEADLY LIGHTNING AND WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. REYNES
In the hours before
Local storm report, Jul 12, 6:30 PM EDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
630 PM EDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST CAPE CORAL 26.58N 81.99W
07/12/2008 M53.00 MPH LEE FL BROADCAST MEDIA
0430 PM HAIL CAPE CORAL 26.58N 81.99W
07/12/2008 E0.25 INCH LEE FL BROADCAST MEDIA
0430 PM TSTM WND GST 6 NE ESTERO 26.54N 81.76W
07/12/2008 M48.00 MPH LEE FL ASOS
WIND GUST OF 48 MPH MEASURED AT SOUTHWEST INTERNATIONAL
AIRPORT.
&&
EOLocal storm report, Jul 12, 6:31 PM EDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
631 PM EDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST 6 NE ESTERO 26.54N 81.76W
07/12/2008 M48.00 MPH LEE FL ASOS
WIND GUST OF 48 MPH MEASURED AT SOUTHWEST INTERNATIONAL
AIRPORT.
&&
EOSpecial weather statement, Jul 12, 10:38 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1038 PM EDT SAT JUL 12 2008 FLZ049>051-130330- PINELLAS-HILLSBOROUGH-PASCO- 1038 PM EDT SAT JUL 12 2008 ...TORRENTIAL RAINS WILL AFFECT CENTRAL AND SOUTHERN PASCO...NORTHWESTERN AND CENTRAL HILLSBOROUGH AND MOST OF PINELLAS COUNTY... A LINE OF SHOWERS SHOWERS WITH A FEW THUNDERSTORMS...MOVING SOUTH AT 10 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING NEW PORT RICHEY... HOLIDAY...TARPON SPRINGS...ODESSA...LAND O LAKES...CLEARWATER... TOWN AND COUNTRY AND LUTZ...UNTIL 1130 PM EDT. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. REYNES
Special weather statement, Jul 12, 10:38 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1038 PM EDT SAT JUL 12 2008 FLZ049>051-130330- PINELLAS-HILLSBOROUGH-PASCO- 1038 PM EDT SAT JUL 12 2008 ...TORRENTIAL RAINS WILL AFFECT CENTRAL AND SOUTHERN PASCO...NORTHWESTERN AND CENTRAL HILLSBOROUGH AND MOST OF PINELLAS COUNTY... A LINE OF SHOWERS...WITH A FEW THUNDERSTORMS...MOVING SOUTH AT 10 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING NEW PORT RICHEY...HOLIDAY...TARPON SPRINGS...ODESSA...LAND O LAKES...CLEARWATER...TOWN AND COUNTRY AND LUTZ...UNTIL 1130 PM EDT. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. REYNES
Special weather statement, Jul 12, 11:31 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1131 PM EDT SAT JUL 12 2008 FLZ048>051-130430- PINELLAS-HERNANDO-HILLSBOROUGH-PASCO- 1131 PM EDT SAT JUL 12 2008 ...TORRENTIAL RAINS BRINGING DANGEROUS DRIVING CONDITIONS WILL AFFECT SOUTHWESTERN PASCO...WESTERN PASCO...NORTHWESTERN HILLSBOROUGH...AND MOST OF PINELLAS COUNTY... A LARGE AREA OF SHOWERS...AND A FEW THUNDERSTORMS...MOVING SOUTH AT 10 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING HERNANDO BEACH... JASMINE ESTATES...TAMPA...PALM HARBOR...CLEARWATER...LARGO...AND LUTZ...UNTIL 1230 AM EDT. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. WHEN DRIVING THROUGH HEAVY RAIN...ESPECIALLY ALONG MAJOR HIGHWAYS AND INTERSTATES...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. REYNES
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 11:05 PM EDT | Areal Flood Advisory | TBW | Pasco | 55 min |
| Jul 12, 11:05 PM EDT | Areal Flood Advisory | TBW | Pasco | 55 min |
| Jul 12, 11:55 PM EDT | Areal Flood Advisory | TBW | Pinellas | 65 min |
| Jul 13, 12:12 AM EDT | Flash Flood Warning | TBW | Pinellas | 63 min |
| Jul 13, 12:54 AM EDT | Flash Flood Warning | TBW | Pasco | 66 min |
| Jul 13, 1:33 AM EDT | Areal Flood Advisory | TBW | Pinellas | 57 min |
| Jul 13, 1:56 AM EDT | Areal Flood Advisory | TBW | Pasco | 64 min |
Nearby
Flash Flood Warnings in Florida, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.